MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66022003
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that three pico 7 devices did not operate properly.When the batteries were placed in the device all of the lights flashed on and frozen.When the or staff tried to push the orange button, the device would not turn on and the lights remained on and frozen.It is unknown if a patient was involved, if there was a delay and if a aback-up was available.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review was carried out using the lot and part numbers provided, there have been further complaints reported with this failure mode in the past three years.The device was used for treatment.The returned pump underwent an evaluation.An initial visual inspection did not identify any issues.When batteries were inserted the pump functioned without issue.It was reported that all lights were illuminated and frozen.This would only occur in the event that the device entered a non-recoverable error state.Device performance data did not detect any system errors or faults with the pump.Therefore we have not been able to confirm a relationship between the event and the device.It was found that the device spent the majority of its total functioning time in a leak state.Potential causes for the device entering a leak state are:- 1.Dressing not applied properly, without creases and fixation strips.2.Filter/port not adhered to dressing correctly.3.Connector not correctly fastened and secured to the pump.4.Tubing trapped, folded over/kinked causing a blockage.5.Dressing integrity has been compromised.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.

Brand Name
PICO 7 10CM X 30CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull
UK 
MDR Report Key10213400
Report Number8043484-2020-01215
Device Sequence Number16797739
Product Code OMP
UDI-Device Identifier05000223492182
UDI-Public5000223492182
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66022003
Device Lot Number1948
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1